Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 18, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 13, 2014, 4:10 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 13, 2014, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 4:10 AM CDT (09:10 UTC)
- In effect from
- Apr 13, 2014, 7:00 AM CDT
- Expired
- Apr 13, 2014, 9:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3735 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS73 KGLD 130910 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 310 AM MDT SUN APR 13 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131800- /O.NEW.KGLD.WI.Y.0018.140413T1200Z-140414T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 310 AM MDT SUN APR 13 2014 /410 AM CDT SUN APR 13 2014/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. * PEAK WINDS...NORTH WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...THIS MORNING THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
3 follow-up statements
517 WWUS73 KGLD 131446 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 846 AM MDT SUN APR 13 2014 COZ090>092-KSZ001-002-013-NEZ079-080-131600- /O.CAN.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN... TRENTON 846 AM MDT SUN APR 13 2014 /946 AM CDT SUN APR 13 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY WHICH INCLUDES MENTION OF WIND GUSTS TO 45 MPH. $$ KSZ003-004-014>016-027>029-041-042-NEZ081-140015- /O.CON.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI... MCCOOK 846 AM MDT SUN APR 13 2014 /946 AM CDT SUN APR 13 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... * PEAK WINDS...NORTH WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...THIS MORNING THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
750 WWUS73 KGLD 131707 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1107 AM MDT SUN APR 13 2014 KSZ003-004-NEZ081-131815- /O.CAN.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 1207 PM CDT SUN APR 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY WHICH INCLUDES MENTION OF WIND GUSTS TO 45 MPH. $$ KSZ014>016-027>029-041-042-140115- /O.CON.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/ THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1107 AM MDT SUN APR 13 2014 /1207 PM CDT SUN APR 13 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... * PEAK WINDS...NORTH WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...THIS MORNING THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
262 WWUS73 KGLD 140204 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 804 PM MDT SUN APR 13 2014 KSZ014>016-027>029-041-042-140315- /O.EXP.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/ THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 804 PM MDT SUN APR 13 2014 /904 PM CDT SUN APR 13 2014/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:59 AM CDT, 11 minutes earlier.
Area forecast discussion, Apr 13, 3:59 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
259 AM MDT SUN APR 13 2014
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 258 AM MDT SUN APR 13 2014
AN UPPER LEVEL TROUGH OVER THE ROCKIES TODAY WILL MOVE OUT ONTO THE
PLAINS TONIGHT. NORTHWEST FLOW WILL FOLLOW BEHIND THE TROUGH MONDAY
THROUGH TUESDAY NIGHT. SURFACE HIGH PRESSURE WILL BUILD INTO THE
CENTRAL PLAINS TODAY BEHIND THE COLD FRONT. HIGH PRESSURE WILL
REMAIN THROUGH MONDAY NIGHT. A SURFACE TROUGH WILL MOVE INTO
EASTERN COLORADO TUESDAY AND TUESDAY NIGHT.
SHORTWAVES THAT COME THROUGH TODAY AND TONIGHT WILL BRING LIGHT RAIN
THAT WILL MIX WITH AND CHANGE OVER TO SNOW FROM WEST TO EAST FROM
LATE MORNING THROUGH THE AFTERNOON. ALL SNOW IS EXPECTED THIS
EVENING AND OVERNIGHT. BY THE TIME PRECIPITATION IS ALL SNOW,
MOISTURE WILL START DECREASING OVER THE AREA. TOTAL SNOWFALL BY THE
TIME IT ENDS MONDAY MORNING WILL RANGE FROM LESS THAN AN INCH OVER
THE EASTERN HALF OF THE FA WITH 1 TO 3 INCHES OVER THE WESTERN HALF.
THE HEAVIEST AMOUNTS WILL OCCUR OVER EASTERN COLORADO WHERE 2 TO 3
INCHES WILL BE POSSIBLE. SINCE GROUND TEMPERATURES ARE SO WARM, SNOW
WILL MELT ON ROAD SURFACES. SUBSIDENCE AND RESULTING DRY CONDITIONS
WILL RESUME MONDAY AND CONTINUE THROUGH TUESDAY NIGHT.
BUFKIT SOUNDINGS FOR SUNDAY SHOW A POTENTIAL FOR 35KTS TO 40KTS
GUSTS. NAM NUMERICAL GUIDANCE SHOWS SUSTAINED WINDS BARELY INTO
WIND ADVISORY CRITERIA WHILE THE GFS NUMERICAL GUIDANCE SURPASSES
THE SUSTAINED WIND. PLAN TO GO WITH A WIND ADVISORY FOR THE ENTIRE
FA STARTING AT 12Z AND GOING TO 03Z MONDAY. SEE DETAILS BELOW.
HIGH TEMPERATURES TODAY BE EARLY WITH STEADY OR SLOWLY FALLING
TEMPERATURES THROUGH THE DAY. HIGH TEMPERATURES MONDAY WILL
MODERATE TO THE MID AND UPPER 40S WITH LOWER TO MID 60S TUESDAY.
MIN TEMPERATURES TONIGHT AND MONDAY NIGHT WILL COOL TO THE MID AND
UPPER 20S. MIN TEMPERATURES TUESDAY NIGHT WILL MODERATE TO THE MID
30S.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 152 AM MDT SUN APR 13 2014
SHORTWAVE TROUGH DROPPING OUT OF THE NORTHERN ROCKIES WILL BEGIN
TO APPROACH ON WEDNESDAY. ASSOCIATED SURFACE COLD FRONT WILL BE
MOVING INTO THE AREA BY WEDNESDAY AFTERNOON...SO WILL HAVE COOLER
TEMPERATURES NORTHWEST. COLD FRONT WILL CLEAR THE AREA BY
WEDNESDAY NIGHT AND AS LIFT INCREASES WITH SHORTWAVE TROUGH WILL
HAVE A CHANCE FOR SNOW NORTHWEST AND RAIN AND SNOW ELSEWHERE
THROUGH THURSDAY. THIS EVENT LOOKS VERY SIMILAR TO THE ONE
OCCURRING TODAY ACROSS THE AREA AND COULD BRING ANOTHER FEW INCHES
OF SNOW...ALTHOUGH GFS FORECAST OF UP TO A FOOT LOOKS
OVERDONE. DROPPED TEMPERATURES ON THURSDAY AS MUCH AS ISC
ALLOWED...BUT WITH CLOUDS/UPSLOPE/PRECIPITATION NOT EXPECTING MUCH
WARMING. SHORTWAVE RIDGING REBUILDS ON FRIDAY WITH DRY CONDITIONS
AND TEMPERATURES REBOUNDING TO SLIGHTLY BELOW NORMAL. SOUTHERN
STREAM SYSTEM ON SATURDAY LOOKS RATHER WEAK AT THIS TIME AND MAY
BE TOO FAR SOUTH...SO WILL KEEP IT DRY WITH TEMPERATURES SLIGHTLY
ABOVE NORMAL.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1057 PM MDT SAT APR 12 2014
VFR CONDITIONS FOR ABOUT THE FIRST 6 HOURS OF THE PERIOD AND THEN
CONDITIONS WORSEN RAPIDLY NEAR OR SHORTLY AFTER 12Z. THESE CONDITIONS
ARE DEVELOPING A LITTLE SLOWER THAN WHAT EARLIER EXPECTATIONS SO
SLOWED THAT AND THE ONSET OF THE PHASE CHANGE AS WELL. BY
18Z...IFR TO NEAR LIFR CONDITIONS WILL DEVELOP AND CONTINUE
THROUGH THE REST OF THE PERIOD. VERY STRONG AND GUSTY NORTH WINDS
WILL DEVELOP BY 12Z AND THEN WILL BE SUSTAINED IN THE 25 KNOT TO
30 KNOT RANGE WITH GUSTS NEAR 40 KNOTS BY 18Z. THIS WILL CONTINUE
INTO THE EARLY EVENING HOURS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 8 PM MDT
/9 PM CDT/ THIS EVENING FOR KSZ001>004-013>016-027>029-041-
042.
CO...WIND ADVISORY FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR COZ090>092.
NE...WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 8 PM MDT
/9 PM CDT/ THIS EVENING FOR NEZ079>081.
&&
SHORT TERM...FS
LONG TERM...024
AVIATION...BULLERHazardous weather outlook, Apr 12, 8:42 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 742 PM MDT SAT APR 12 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 742 PM MDT SAT APR 12 2014 /842 PM CDT SAT APR 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT RAIN WILL SLOWLY CHANGE TO SNOW SUNDAY AS STRONG NORTHWEST WIND USHERS IN COLDER AIR. SOME AREAS OF REDUCED VISIBILITIES DUE TO BLOWING SNOW ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. AT THIS TIME... SNOWFALL AMOUNTS SHOULD VARY FROM 1 TO 3 INCHES WITH HEAVIEST AMOUNTS IN EASTERN COLORADO. OVERNIGHT LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 20S ACROSS THE REGION SUNDAY NIGHT AND MONDAY NIGHT...WITH A HARD FREEZE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:43 AM CDT | Winter Weather Advisory | GLD | Cheyenne, Decatur, Norton, Rawlins, Sherman | 15 hr |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.